Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 20, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at May 28, 2006, 9:26 PM MDT for 7 counties in Nebraska. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2006, 9:26 PM MDT (03:26 UTC)
- Expired
- May 29, 2006, 12:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4806 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 290326 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1026 PM CDT SUN MAY 28 2006 NEZ022-023-035-056>058-069-290600- /O.NEW.KLBF.WI.Y.0020.060529T0326Z-060529T0600Z/ GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...ARTHUR...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...IMPERIAL 926 PM MDT SUN MAY 28 2006 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. OUTFLOW FROM THUNDERSTORMS ACROSS THE NEBRAKSA PANHANDLE WILL PRODUCE WIND GUSTS FROM THE NORTHWEST REACHING 55 MPH IN OPEN AREAS. A COLD FRONT WILL ACCOMPANY THE WIND GUSTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CDC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 28, 2:38 PM MDT, 6 hours 48 minutes earlier.
Area forecast discussion, May 28, 2:38 PM MDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT SUN MAY 28 2006 .DISCUSSION... SURFACE TROUGH EXTENDED FROM NCNTRL EAST OF ANW SOUTHWEST TO OGA AT 19Z WHILE PRIMARY COLD FRONT EXTENDED FROM SURFACE LOW IN SOUTH CENTRAL NORTH DAKOTA TO NEAR RAP AND WEST INTO NORTHERN WYOMING. SATELLITE SHOWS THINNING CLOUD SHIELD SOUTHWEST ACROSS THE PANHANDLE AND EDGING EASTWARD. MOUNTAIN WAVES EVIDENT ON IR AND VISIBLE SATELLITE IMAGERY WITH JET STREAK NOW ACROSS COLORADO TO LIFT NORTHEAST ON THE HIGH PLAINS THIS EVENING. MODEL BLEND USED FOR TONIGHT WITH HIGH BASED CONVECTION TO FORM TO THE WEST AND POSSIBLY CLIP THE FAR NORTHWEST ZONES WHILE MOVING NORTHEAST. MAIN DYNAMICS WILL LIFT NORTHEAST WITH DRIER AIR BEING DRAWN INTO SOUTHWEST NEBRASKA OVERNIGHT AS THE COLD FRONT SINKS SOUTHEAST AND EXITS FORECAST AREA MONDAY MORNING. TRENDED TEMPERATURES TOWARD THE COOLER MAV GUIDANCE WITH FEW CLOUDS AND DRIER AIR. MONDAY SURFACE HIGH PRESSURE WILL RIDGE SOUTHEAST WITH MORE SEASONABLE TEMPERATURES INTO TUESDAY AS DAYTIME HIGHS REACH INTO THE MID 70S NORTHWEST TO LOWER 80S SOUTHEAST. THE FRONT WILL STALL TO THE SOUTH INTO KANSAS MONDAY NIGHT THROUGH TUESDAY. TRENDED FORECAST TOWARD THE GFS WITH CHANCE OF PRECIPITATION TUESDAY AS JETSTREAM RETURNS SOUTH AND CONVERGENT LOW LEVEL FLOW HELP DRAW MOISTURE BACK TO THE WEST. IN THE EXTENDED FROM WEDNESDAY THROUGH SUNDAY LONG RANGE MODELS DIFFER SUFFICIENTLY TO LIMIT LARGE CHANGES IN GRIDS. LOW POPS CONTINUED WEDNESDAY NIGHT AS INCREASED JET DYNAMICS WORK WITH THE MAXIMUM HEATING OF THE DAY TO CREATE ELEVATED CONVECTION TO THE NORTHWEST THAT WILL MOVE SOUTHEAST OVERNIGHT. THEN AS THE RIDGE REBUILDS TO THE WEST AND MOVES EAST THROUGH FRIDAY DRY WITH TEMPERATURES TO AGAIN REBOUND WITH 12Z MEX NUMBERS SHOWING THIS TREND. ON FRIDAY LEE TROUGH REFORMS ON THE HIGH PLAINS AS HEIGHT FALL WITH THE APPROACH OF THE NEXT SYSTEM FROM THE WEST COAST. THE JET STREAM WILL LIFT WELL NORTH WITH ANY CONVECTION OVER THE WEEKEND TO BE MORE DIURNAL FRIDAY NIGHT INTO SATURDAY AS THE MAIN DYNAMICS SHIFT NORTHWARD INTO CANADA THEREFORE THURSDAY THROUGH SUNDAY LEFT DRY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, May 28, 2:33 PM MDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SUN MAY 28 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-292045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 333 PM CDT SUN MAY 28 2006 /233 PM MDT SUN MAY 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM COVERAGE OVER WYOMING AND COLORADO IS EXPECTED TO INCREASE THIS EVENING AND AFFECT PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS EVENING AND INTO THE OVERNIGHT. MOST OF THE ACTIVITY IS EXPECTED TO BE NORTH AND WEST OF A LINE FROM VALENTINE TO CRESCENT LAKE. A FEW STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE LATE MONDAY NIGHT ACROSS CHASE...HAYES AND FRONTIER COUNTIES...AND ACROSS THE ENTIRE AREA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
In the hours before
Local storm report, May 28, 8:28 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
928 PM CDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 16 NNW RUSHVILLE 42.93N 102.59W
05/28/2006 M61 MPH SHERIDAN NE DEPT OF HIGHWAYS
&&
HANNONLocal storm report, May 28, 8:36 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
936 PM CDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND GST 7 E GORDON 42.80N 102.07W
05/28/2006 M71 MPH CHERRY NE DEPT OF HIGHWAYS
NEBRASKA DEPARTMENT OF ROADS EQUIPMENT
&&
MASEKLocal storm report, May 28, 8:45 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM CDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TORNADO 12 SW GORDON 42.68N 102.37W
05/28/2006 SHERIDAN NE PUBLIC
PUBLIC REPORTED POSSIBLE TORNADO RELAYED THROUGH KSDZ
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:05 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
| May 28, 7:39 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 51 min |
| May 28, 7:50 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 40 min |
| May 28, 8:16 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| May 28, 8:25 PM MDT | Tornado Warning | LBF | Cherry, Sheridan | 35 min |
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.